Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 225, NWS Blacksburg, VA

June 5, 20115 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 5, 2011, 6:37 PM EDT for 5 counties in Virginia. It was in force for 53 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 5, 2011, 6:37 PM EDT (22:37 UTC)
Expired
Jun 5, 2011, 7:30 PM EDT
In force
53 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Botetourt County, VA, City of Roanoke, VA, Franklin County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 53 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 5, 6:38 PM EDTHAIL 0.252 N Daleville, VAHAIL LASTED 5 TO 10 MINUTES
Jun 5, 6:52 PM EDTTSTM WND DMG5 N Roanoke, VA18 INCH DIAMTER TREE UPROOTED ON THE 8300 BLOCK OF BARRENS RD
Jun 5, 6:52 PM EDTHAIL 15 N Roanoke, VAHAIL BEGAN 652 PM AND FELL INTERMITTENTLY THROUGH 700 PM.
Jun 5, 6:54 PM EDTHAIL 0.755 N Roanoke, VADIME SIZE HAIL ON PLANTATION ROAD
Jun 5, 7:05 PM EDTHAIL 13 Nne Roanoke, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-411 J/kg
Mixed-layer LCL
1432 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WUUS51 KRNK 052237
SVRRNK
VAC019-023-067-161-770-052330-
/O.NEW.KRNK.SV.W.0225.110605T2237Z-110605T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
637 PM EDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
  CITY OF ROANOKE IN WEST CENTRAL VIRGINIA
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
  SOUTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 730 PM EDT.

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR DALEVILLE...OR NEAR TROUTVILLE...AND MOVING SOUTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...
  CLOVERDALE...
  LAYMANTOWN...
  VINTON...
  STEWARTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3717 7946 3703 7993 3744 8005 3749 8002
      3755 7983
TIME...MOT...LOC 2237Z 341DEG 14KT 3742 7992

$$

KK
2 follow-up statements
356 
WWUS51 KRNK 052305
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
705 PM EDT SUN JUN 5 2011

VAC019-023-067-161-770-052330-
/O.CON.KRNK.SV.W.0225.000000T0000Z-110605T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-FRANKLIN VA-BOTETOURT VA-BEDFORD VA-
705 PM EDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT 
FOR THE CITY OF ROANOKE... EASTERN ROANOKE...NORTHEASTERN 
FRANKLIN...SOUTHWESTERN BOTETOURT AND WESTERN BEDFORD COUNTIES...

AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VINTON...OR NEAR ROANOKE...MOVING SOUTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLINS...
  ROANOKE...
  VINTON...
  STEWARTSVILLE...
  ROANOKE MOUNTAIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3741 8004 3746 7974 3717 7946 3703 7993
TIME...MOT...LOC 2304Z 344DEG 14KT 3731 7989

$$

KK
065 
WWUS51 KRNK 052323
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
723 PM EDT SUN JUN 5 2011

VAC019-023-067-161-770-052332-
/O.EXP.KRNK.SV.W.0225.000000T0000Z-110605T2330Z/
ROANOKE VA-CITY OF ROANOKE VA-FRANKLIN VA-BOTETOURT VA-BEDFORD VA-
723 PM EDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF ROANOKE... EASTERN
ROANOKE...NORTHEASTERN FRANKLIN...SOUTHWESTERN BOTETOURT AND WESTERN 
BEDFORD COUNTIES EXPIRES AT 730 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3741 8004 3746 7974 3717 7946 3703 7993
TIME...MOT...LOC 2322Z 344DEG 14KT 3724 7987

$$

KK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:02 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 5, 4:02 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
402 PM EDT SUN JUN 5 2011

.SYNOPSIS...
DRIER AIR CONTINUES TO MOVE IN FROM THE NORTH AS A WEAK COLD
MAKES ITS WAY THROUGH OUR REGION THIS AFTERNOON. HIGH PRESSURE
ALOFT WILL KEEP OUR WEATHER DRY FOR THE MOST PART THROUGH THE
EARLY HALF OF THE COMING WORKWEEK...ALTHOUGH MINOR DISTURBANCES
MAY TRIGGER VERY ISOLATED SHOWERS AND THUNDERSTORMS EACH AFTERNOON
AND EVENING.

&&

.NEAR TERM /THROUGH MONDAY/...
RADAR INDICATING A FEW SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
THIS AFTERNOON...MAINLY ACROSS THE MOUNTAIN EMPIRE REGION AND INTO
THE MOUNTAINS AND FOOTHILLS OF NORTH CAROLINA. HOWEVER...SUPPORT
FOR THIS ACTIVITY APPEARS TO BE MARGINAL...AND DO NOT EXPECT THESE
SHOWERS AND THUNDERSTORMS TO HOLD TOGETHER MUCH PAST SUNSET.

FOR TONIGHT...FEEL THAT MODEL GUIDANCE WAS A LITTLE TOO AGGRESSIVE
IN BRINGING IN THE DRIER COOLER AIR FROM THE NORTH. GUIDANCE
WANTED TO BRING DEWPOINTS DOWN INTO THE LOW 50S AND EVEN THE UPPER
40S ACROSS SOUTHEAST WEST VIRGINIA...AND DO NOT SEE AIR QUITE THAT
DRY SOUTH OF CENTRAL OHIO AND PENNSYLVANIA. THEREFORE...HAVE
RAISED OVERNIGHT LOW TEMPERATURES A FEW DEGREES ABOVE GUIDANCE.
THE OTHER MAIN CONCERN FOR TONIGHT WILL BE AREAS OF PATCHY
FOG...WHICH MAY DEVELOP THANKS TO MOSTLY CLEAR SKIES...LIGHT
WINDS...AND MOIST SOILS WHERE LAST NIGHTS THUNDERSTORMS OCCURRED.
ANY FOG WHICH DOES DEVELOP WILL BE QUICK TO BURN OFF ONCE THE SUN
RISES TOMORROW MORNING.

WITH HIGH PRESSURE IN CONTROL OF OUR AREA MONDAY AFTERNOON...NOT
LOOKING FOR ANY SHOWERS OR THUNDERSTORMS BEYOND VERY ISOLATED
ACTIVITY. TEMPERATURES WILL BE SIMILAR TO TODAYS...WITH HIGHS
MAINLY IN THE 80S...HOWEVER SLIGHTLY LOWER HUMIDITY WILL MAKE
OUTDOOR ACTIVITIES DURING THE AFTERNOON A LITTLE MORE COMFORTABLE.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
MAINLY DRY WEATHER IS EXPECTED MID WEEK AS UPPER RIDGE BUILDS OVER
THE REGION. MAIN STORM TRACK WILL BE ACROSS THE NRN TIER STATES AND
INTO THE GREAT LAKES AND UPPER OHIO VALLEY...REMNANTS OF THIS
ACTIVITY RUNNING THE PERIPHERY OF THE BUILDING RIDGE. CAN'T RULE OUT
AN OUTFLOW BOUNDARY CLIPPING THE CWA FROM THE NORTH...BUT THINK
THREAT AT ANY GIVEN TIME IS PRETTY MINIMAL.  WILL CONTINUE TO
ENTERTAIN SLIGHT CHC POPS TUESDAY...BUT TURNED THE SPIGOT OFF
WEDNESDAY AS THE UPPER RIDGE TAKES FIRM CONTROL.  WARMING TEMPS
ALOFT AND AN INCREASING CAP SHOULD LIMIT LOCAL DEVELOPMENT OF DEEP
CONVECTION. LACK OF CLOUD COVER UNDERNEATH THE RIDGE SHOULD PROVIDE
A BOOST TO SOLAR INSOLATION...YIELDING ABOVE SEASONAL TEMPS...10-15
DEGREES ABOVE BASED ON THE LATEST GUIDANCE FOR WEDNESDAY.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER RIDGE IS FCST TO BREAK DOWN FOR THE END OF THE WEEK AND
WEEKEND...SHORT WAVE ENERGY GNAWING AWAY THE AMPLITUDE AND ALLOWING
FOR RETURN OF DAILY SHOWER AND THUNDERSTORM THREAT.  ABOVE NORMAL
TEMPS THURSDAY...10 TO 15 DEGREES ABOVE THE NORM...WILL SHIFT CLOSER
TO NORMAL BY SUNDAY AS INCREASE IN CLOUD COVER AND LOWERING
THICKNESSES TAKE THE EDGE OFF THE HEAT. IN A NUTSHELL...FOR HIGH
TEMPS LOOKING AT MID 90S THURSDAY...AROUND 90 FRIDAY...UPPER 80S
SATURDAY...LOWER 80S SUNDAY.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE MAIN CONCERN FOR THE REMAINDER OF SUNDAY EVENING WILL BE THE
LOCATION OF THUNDERSTORM DEVELOPMENT ACROSS OUR REGION. WAS
KEEPING AN EYE ON A LARGE THUNDERSTORM COMPLEX PUSHING ACROSS
INDIANA THIS MORNING...HOWEVER THAT COMPLEX HAS PUSHED SOUTH
INTO KENTUCKY...AND IS CURRENTLY PROPAGATING SOUTHEAST ALONG A
BOUNDARY JUST TO THE SOUTH OF OUR AREA. BLF HAS THE BEST CHANCE OF
THUNDERSTORM ACTIVITY THIS EVENING...BUT BELIEVE THAT THIS SYSTEM
WILL ADVANCE TOO FAR TO THE SOUTH AND WILL NOT DIRECTLY IMPACT THE
AIRPORT.

THE OTHER CONCERN FOR THIS TAF PERIOD WILL BE THE AREAS OF PATCHY
FOG ACROSS OUR REGION. LOWER CLOUD COVER IS EXPECTED TO DIMINISH
THIS EVENING AND...ASIDE FROM LEFT OVER CIRRUS FROM THE PREVIOUSLY
MENTIONED THUNDERSTORM COMPLEX...SKIES WILL BECOME MOSTLY CLEAR.
WHEN COMBINED WITH LIGHT WINDS AND RAINFALL WHICH OCCURRED EARLY
SUNDAY MORNING...WILL EXPECT VISIBILITIES TO DROP ACROSS THE
REGION SHORTLY BEFORE SUNRISE. MOST AIRPORTS CAN EXPECT
VISIBILITIES IN THE 3SM TO 5SM RANGE FROM AROUND 06/10Z TO
06/13Z...HOWEVER LOOKING FOR LWB TO FALL TO AROUND 1/2SM DUE TO
HIGHER SOIL MOISTURE FROM HEAVY RAIN WHICH FELL THIS MORNING.

THROUGH THE EARLY HALF OF THE WEEK...THE UPPER LEVEL RIDGE...
CURRENTLY CENTERED OVER THE CENTRAL CONUS...WILL GRADUALLY BUILD
EASTWARD TOWARD OUR REGION. FORECAST MODELS CONTINUE TO HINT AT
MINOR DISTURBANCES RIDING AROUND THE RIDGE...TRIGGERING SHOWER AND
THUNDERSTORM ACTIVITY ACROSS OUR AREA...HOWEVER THESE SYSTEMS
APPEAR TO BE DIFFUSE. MAIN CONCERNS THROUGH THE EARLY HALF OF THE
WEEK WILL BE EARLY MORNING FOG...WHICH WILL BURN OFF SHORTLY AFTER
SUNRISE.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...PM
LONG TERM...PM
AVIATION...NF
Hazardous weather outlook, Jun 5, 3:21 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT SUN JUN 5 2011

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-061930-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
321 PM EDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 5, 5:01 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 PM EDT SUN JUN 5 2011

NCZ001-018-052200-
ASHE NC-WATAUGA NC-
501 PM EDT SUN JUN 5 2011

...A STRONG THUNDERSTORM WILL AFFECT ASHE AND WATAUGA COUNTIES...

AT 500 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
ASHLAND...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR ASHLAND AROUND 520 PM...TROUT AROUND 530
PM...WEST JEFFERSON AROUND 540 PM...BALDWIN AROUND 550 PM...
SILVERSTONE AROUND 555 PM AND TODD AROUND 600 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3636 8181 3635 8177 3635 8173 3641 8175
      3643 8172 3646 8172 3647 8170 3654 8171
      3657 8170 3658 8153 3623 8147 3621 8146
      3616 8183

KK
Local storm report, Jun 5, 5:35 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
535 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             COVINGTON CITY          37.78N 79.98W
06/05/2011  E1.00 INCH       CITY OF COVINGTON  VA   PUBLIC

&&

TW
Local storm report, Jun 5, 5:56 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             TROUT                   36.40N 81.62W
06/05/2011  E0.88 INCH       ASHE               NC   PUBLIC

&&

TW
Special weather statement, Jun 5, 5:56 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT SUN JUN 5 2011

NCZ001-018-019-052300-
ASHE NC-WATAUGA NC-WILKES NC-
556 PM EDT SUN JUN 5 2011

...A STRONG THUNDERSTORM WILL AFFECT ASHE...WATAUGA AND WILKES
COUNTIES...

AT 555 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TODD...MOVING
SOUTHEAST AT 10 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR TODD...AND LOVILL AROUND 605 PM...SANDS...AND
FLEETWOOD AROUND 620 PM...BOONE AROUND 625 PM...RUTHERWOOD AROUND 630
PM...MOSES CONE MEMORIAL PARK AROUND 640 PM AND DEEP GAP AROUND 645
PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3602 8135 3604 8139 3607 8142 3607 8144
      3609 8149 3609 8152 3611 8155 3611 8172
      3633 8177 3643 8152 3603 8123 3602 8127
      3599 8132

KK
Local storm report, Jun 5, 6:06 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     LEWISBURG               37.80N 80.45W
06/05/2011                   GREENBRIER         WV   TRAINED SPOTTER

            PART OF TREE BLOWN DOWN AT CARNEGIE HALL

0215 AM     HAIL             LEWISBURG               37.80N 80.45W
06/05/2011  E1.75 INCH       GREENBRIER         WV   TRAINED SPOTTER

            2 TO 3 MINTUES OF HAIL

&&

AMS
Special weather statement, Jun 5, 6:22 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
622 PM EDT SUN JUN 5 2011

VAZ018-022-023-034-052315-
BEDFORD VA-BOTETOURT VA-CRAIG VA-ROANOKE VA-
622 PM EDT SUN JUN 5 2011

...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...BOTETOURT...CRAIG AND
ROANOKE COUNTIES...

AT 616 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ORISKANY...MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR FINCASTLE AROUND 635 PM...LITHIA AROUND 645
PM...NACE AROUND 655 PM...DALEVILLE AROUND 700 PM...CLOVERDALE AROUND
710 PM AND HOLLINS AROUND 715 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3772 7990 3727 7954 3723 7978 3724 7979
      3722 7980 3722 7984 3723 7985 3721 7986
      3718 8007 3762 8011 3766 8003 3765 8002

KK

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 12:51 AM EDTSpecial Weather StatementRNKBath54 min
Jun 5, 2:28 AM EDTSpecial Weather StatementRNKAlleghany, City of Covington32 min
Jun 5, 2:59 AM EDTSpecial Weather StatementRNKCraig, Giles, Roanoke31 min
Jun 5, 3:28 AM EDTSpecial Weather StatementRNKGiles, Montgomery32 min
Jun 5, 4:39 AM EDTSpecial Weather StatementRNKHalifax36 min
Jun 5, 4:59 PM EDTSpecial Weather StatementRNKAlleghany, Botetourt, City of Covington61 min
Jun 5, 5:21 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, City of Covington54 min
Jun 5, 6:22 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem53 min
Jun 5, 6:44 PM EDTSpecial Weather StatementRNKRockbridge, City of Buena Vista, City of Lexington61 min
Jun 5, 7:00 PM EDTSpecial Weather StatementRNKFloyd, Patrick60 min
Jun 5, 7:24 PM EDTSpecial Weather StatementRNKCity of Salem66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.